MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN; WOUND DRAIN

C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN; WOUND DRAIN
Catalog Number 072221
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd 10fr round drains.We opened 3 different packages of sterile drains, and all were unusable.They had fuzzy sticky stuff on drains, and the third one had fuzzy substance and a hair inside the sterile packaging.Reference number 072221.All (3 packages) had same lot number: ngkp0821.Surgeon has had several issues with 10f drains for a while across all operating rooms ld, bl, bw.1.We are finding debris, powder- like substance on them.2.Very often the drains have small white pieces of plastic that are stuck to the clear portion of the drain.It is so frequent that surgeon has the staff check the tubing before we insert them.According to some, they see this across drain sizes.Not sure if something in the manufacturing changed.3.There have been two times that the drains did not function at the end of the case.After investigating, the same clear jell that is at the end of the drain by the trocar was filling the fluted part of the drain as well so it was not able to hold suction.Surgeon is having staff flush all the drains now before placement and close the incision, so we know they function.Emi has four drains that she is sending to product defect today [date redacted].Bd 10fr round drains ref.072221 ngjw3604.Patient here for surgery.Surgeon always uses two 10fr round drains.Opened two drains at beginning of case, both drains had fuzzy material on the drain in the sterile packaging.This has happened before.Surgeon switched and had to use 15fr drains which showed no contamination.Bd 10fr round drains.Ref 072221.Ngkp0821.Bl or drain issues - surgical drain bulbs had debris in them.These ranged from hair to black specs and other unidentifiable objects.Lot-nghz0309, lot-ngkq2776, lot-ngjw3939, and lot-ngkq0974.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.A labeling review was not performed because labeling could not have prevented the reported failure.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Corrections: d, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the bd 10fr round drains.We opened 3 different packages of sterile drains and all were unusable.They had fuzzy sticky stuff on drains and the third one had fuzzy substance and a hair inside the sterile packaging.Reference number (b)(4).All (3 packages) had same lot number: ngkp0821.Surgeon has had several issues with 10f drains for a while across all operating rooms ld, bl, bw.1.We are finding debris, powder- like substance on them.2.Very often the drains have small white pieces of plastic that are stuck to the clear portion of the drain.It is so frequent that surgeon has the staff check the tubing before we insert them.According to some, they see this across drain sizes.Not sure if something in the manufacturing changed.3.There have been two times that the drains did not function at the end of the case.After investigating, the same clear jell that is at the end of the drain by the trocar was filling the fluted part of the drain as well so it was not able to hold suction.Surgeon is having staff flush all the drains now before placement and close the incision, so we know they function.(b)(6) has four drains that she is sending to product defect today [date redacted].Bd 10fr round drains ref.(b)(4).Patient here for surgery.Surgeon always uses two 10fr round drains.Opened two drains at beginning of case, both drains had fuzzy material on the drain in the sterile packaging.This has happened before.Surgeon switched and had to use 15fr drains which showed no contamination.Bd 10fr round drains.Ref (b)(4).Bl or drain issues - surgical drain bulbs had debris in them.These ranged from hair to black specs and other unidentifiable objects.(lot-nghz0309), (lot-ngkq2776), (lot-ngjw3939), and (lot-ngkq0974).

Brand Name
CHANNEL DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23084139
Report Number1018233-2025-08302
Device Sequence Number20030183
Product Code GBX
UDI-Device Identifier00801741049835
UDI-Public(01)00801741049835(11)250313(17)300130(10)NGKP0821
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072221
Device Lot NumberNGKP0821
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown